DOI: http://dx.doi.org/10.18203/2319-2003.ijbcp20214891

Adverse drug reactions to first line anti-tuberculosis drugs in newly diagnosed tuberculosis patients

Elakkya Kolanchinathan, Dhanya Thirookaran Harichandran, Sujatha Mangattuvalappil Balakrishnan, Sanal Kumar Kondarappassery Balakumaran

Abstract


Tuberculosis (TB) continues to be an important public health problem throughout much of the world. Drug treatment is the only effective treatment method, but adverse drug events (ADEs) and adverse drug reactions (ADRs) can affect medical adherence. As the number of drug resistant TB patients and the number of anti-TB drugs have increased, it is necessary to explore the risk factors for ADEs/ADRs to reduce their occurrence. Here we reported three different cases of ADRs due to first line anti-tubercular drugs.


Keywords


Tuberculosis, Anti- tubercular drugs, Adverse drug events, Adverse drug reactions

Full Text:

PDF

References


WHO Global tuberculosis report 2018. Geneva: World Health Organisation, 2018. Available at: https://apps.who.int/iris/handle/10665/274453.

WHO. Global tuberculosis control: surveillance, planning and financing. Geneva: World Health Organisation, 2005. Available at: https://apps.who.int/iris/handle/10665/144569

Michael OS, Sogaolu OM, Fehintola FA, Ige OM, Falade CO. Adverse events to first line anti-tuberculosis drugs in patients co-infected with HIV and tuberculosis. Ann Ib Postgrad Med. 2016;14(1):21-9.

Castro AT, Mendes M, Freitas S, Roxo PC. Incidence and risk factors of major toxicity associated to first line antituberculosis drugs for latent and active tuberculosis during a period of 10 years. Rev Port Pneumol (2006). 2015;21(3):144-50.

Lv X, Tang S, Xia Y, Wang X, Yuan Y, Hu D, et al. Adverse reactions due to directly observed treatment strategy therapy in Chinese tuberculosis patients: a prospective study. PLoS One. 2013;8(6):65037.

Zhang Y, Wu S, Xia Y, Wang N, Zhou L, Wang J, et al. Adverse events associated with treatment of multidrug-resistant tuberculosis in china: an ambispective COHORT study. Med Sci Monit. 2017;23:2348-56.

Schnippel K, Berhanu RH, Black A, Firnhaber C, Maitisa N, Evans D, et al. Severe adverse events during second line tuberculosis treatment in the context of high HIV Co-infection in South Africa: a retrospective cohort study. BMC Infect Dis. 2016;16(1):593.

Tiberi S, Buchanan R, Caminero JA, Centis R, Arbex MA, Salazar M, et al. The challenge of the new tuberculosis drugs. Presse Med. 2017;46:41-51.

Vasava MS, Bhoi MN, Rathwa SK, Borad MA, Nair SG, Patel HD. Drug development against tuberculosis: Past, present and future. Indian J Tuberc. 2017;64(4):252-75.

Cardoso MA, Brasil P, Schmaltz CAS, Sant'Anna FM, Rolla VC. Tuberculosis treatment outcomes and factors associated with each of them in a COHORT followed up between 2010 and 2014. Biomed Res Int. 2017;2017:3974651.

Naik BR, Shastri SG, Vishwanath NS, Suryakanth MD, Sigarajipur A, Nair SA. Adverse drug rections in tuberculosis patients: consequences for TB control. Int J Tuberc Lung Dis. 2015;19(5):621-2.

Okoduwa C, Lambert WC, Schwartz RA, Kubeyinje E, Eitokpah A, Sinha S, et al. Erythroderma: review of a potentially life threatning dermatosis. Indian J Dermatol. 2009;54(1):1-6.

Breathnach SM. Drug reactions. In: Burns T, Breathnach S, Cox N, GriffithsC, eds. Rook’s Textbook of Dermatology. 8th ed. United Kingdom: Wiley-Black well; 2010: 46-7.

Bharathiya PR, Joshi PB. Study of exfoliative dermatitis. Indian J Dermatol Venereol Leprol. 1995;61(2):81-3.

Tan WC, Ong CK, Kang SC, Razak MA. Two years review of cutaneous adverse reaction from first line anti-tuberculous drugs. Med J Malaysia. 2007;62(2):143-6.

Grosset J, Leventis S. Adverse effects of rifampicin. Rev Infect Dis. 1983;5(3):440-50.

Devarbhavi H. Antituberculous drug-induced liver injury: current perspective. Tropic Gastroenterol. 2011;32(3):167-74.

LiverTox: Clinical and Research Information on Drug-Induced Liver Injury. Bethesda (MD). National institute of diabetes and digestive and kidney diseases. 2012.

Sivannan S, Vishnuvardhan A, Muthu R. Isoniazid-induced liver disorder in the treatment of tuberculosis. Chronic Dis Transl Med. 201;4(4):268-70.